My 5 year old nephew was diagnosed a little over a year and a half ago with ADHD and ODD. He was in a preschool program last year that dealt with situations like this and he did AMAZING. He is now in kindergarten and things were going great the first week and now I am getting letters that he is "out of bounds" screaming, yelling, running around. He is on Adderall (adderrall), Risperdal, and Clonidine..The medications work really well, but I don't know if he is having problems being at school all day or if the medicine just isn't working anymore...I just need some help....
When is his birthday? He may be a bit young for K.
Find out when he is doing all this running around. Adderall (adderrall) (unless its the extended one) can be out of your system in 4 hours or less).
Is the running around in class or outside or both? And you might want to visit and see for yourself how he is doing. And especially how the teacher is handling this.
Is he getting a good nights sleep? Thats really important. Also a good breakfast is very helpful.
By the way, its always a good idea to let your doc know what is going on. I suspect he/she will ask the same questions I have asked.
Medication doesn't fix misbehavior. Screaming, yelling, and running around are not products or symptoms of ADHD. ADHD misbehaviors are inattentive behaviors such as talking out of turn, etc... What your son requires is discipline. Perhaps your son requires a more structured school setting like day treatment where there is more structure. But I really think the focus should be more on discipline than medication.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.